Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sobolev type theorems
for an operator with singularity


Author: Shuji Watanabe
Journal: Proc. Amer. Math. Soc. 125 (1997), 129-136
MSC (1991): Primary 46E35, 47B25, 81Q10
DOI: https://doi.org/10.1090/S0002-9939-97-03523-5
MathSciNet review: 1343728
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Spaces of Sobolev type are discussed, which are defined by the operator with singularity: ${\cal D} = d/dx - (c/x)R$, where $Ru(x) = u(-x)$ and $c > 1$. This operator appears in a one-dimensional harmonic oscillator governed by Wigner's commutation relations. Smoothness of $u$ and continuity of $u / x^{\beta }$ ($\beta > 0$) are studied where $u$ is in each space of Sobolev type, and results similar to Sobolev's lemma are obtained. The proofs are carried out based on a generalization of the Fourier transform. The results are applied to the Schrödinger equation.


References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, Lectures on elliptic boundary value problems, Van Nostrand, Princeton, 1965. MR 31:2504
  • [2] J. A. Goldstein, Semigroups of linear operators and applications, Oxford University Press, New York, 1985 / Clarendon Press, Oxford, 1985. MR 87c:47056
  • [3] Y. Ohnuki and S. Kamefuchi, Quantum field theory and parastatistics, University of Tokyo Press, Tokyo, 1982 / Springer-Verlag, Berlin, Heidelberg and New York, 1982. MR 85b:81001
  • [4] Y. Ohnuki and S. Watanabe, Self-adjointness of the operators in Wigner's commutation relations, J. Math. Phys. 33 (1992), 3653-3665. MR 93h:81065
  • [5] M. Reed and B. Simon, Methods of modern mathematical physics, vol. II, Fourier analysis, self-adjointness, Academic Press, New York, 1975. MR 58:12429b
  • [6] M. Watanabe and S. Watanabe, Self-adjointness of the momentum operator with a singular term, Proc. Amer. Math. Soc. 107 (1989), 999-1004. MR 90g:81035
  • [7] E. P. Wigner, Do the equations of motion determine the quantum mechanical commutation relations?, Phys. Rev. 77 (1950), 711-712. MR 90g:81035
  • [8] L. M. Yang, A note on the quantum rule of the harmonic oscillator, Phys. Rev. 84 (1951), 788-790. MR 13:804e
  • [9] K. Yosida, Functional analysis, 6th ed., Springer-Verlag, Berlin, Heidelberg and New York, 1980. MR 82i:46002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E35, 47B25, 81Q10

Retrieve articles in all journals with MSC (1991): 46E35, 47B25, 81Q10


Additional Information

Shuji Watanabe
Affiliation: Department of Mathematics, Toyota National College of Technology, Eisei-Cho 2-1, Toyota-Shi 471, Japan

DOI: https://doi.org/10.1090/S0002-9939-97-03523-5
Keywords: Sobolev type theorem, operator with singularity, Schr\"odinger equation, self-adjointness
Received by editor(s): January 30, 1995
Received by editor(s) in revised form: May 31, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society